Jump to content

Topamax


Guest Julia59
 Share

Recommended Posts

Guest Julia59

The Doc I saw yesterday prescribed Topamax. He said it would help with pain and other symptoms. What do you all think?

I'm so sensitive to meds-------very sensitive. He knows I can not tolerate Narcotic type pain pills very well at all--so this is what he prescribed. I wish I could tolerate reg pain meds---it would make things a lot easier.

Julie :0)

Link to comment
Share on other sites

The Doc I saw yesterday prescribed Topamax.? He said it would help with pain and other symptoms.? What do you all think?

I'm so sensitive to meds-------very sensitive.? He knows I can not tolerate Narcotic type pain pills very well at all--so this is what he prescribed.? I wish I could tolerate reg pain meds---it would make things a lot easier.

Julie :0)

Julie,

I don't know, I'm like you, I can't handle any meds these days. Topomax is pretty heavy duty. Check out all the possible side effects. Besides pain what else are you on it for? Anything to do with CSF.

I do know of someone who is doing really well on it but she tolerates meds really well. I e mail her regularily, she doesn't have dysautonomia but she had the exact same cyst and brain surgery as me. The Topomax acts like a diuretic and she thinks it's helped with some of the weird head sensations that she and I both get. Her neurologist thinks it's helping with too much pressure from CSF blockage.

Can you start with a small amount?

Good luck if you take it.

GayleP

Link to comment
Share on other sites

Guest Julia59

Gayle,

I also have partial blocked CSF flow----so that is also one of the symptoms he will be treating with it.

I'm starting out on .25 mg for a week,then .50, then .075---it will be increased weekly up to 100mg.

I have been told by many on the chiari web site that hormones can be affected by pressure on the brain by blocked CSF flow also----and it can cause weight gain-----due to the pituitary gland being flattened. Now I doubt that is the case with me, but my system is definately messed up, and I could be retaining water.

The neurologist told me it could make me lose weight. I'm thinking I should have my potassium levels checked while taking this drug. I have never really had a weight problem until all of this stuff happened. I lost a lot of weight when I first crashed with POTS---but then gained it back plus 15 more pounds on top of that when my symptoms ---(mainly hyper adrengic symptoms)got under control. That is about the only symptom i don't really have any more---the panic attacks. If you take the wellbutrin away and the BB away---i'll bet a million bucks i'll get that symptom back.

I really blame the wellbutrin for the weight gain. I would like to see if the drug helps---but my guess is that it may be too strong.

Julie :0)

Link to comment
Share on other sites

Julie,

My e mail pal who is on Topomax has lost a lot of weight since being on it.

It's awful having dysautonomia and needing to take a drug for blocked CSF or too high pressure. Those drugs have that diuretic thing that we can't always handle. That's why I'm afraid to try it even though my friend is doing so well on it.

Make sure you are well hydrated when you take it.

Again, good luck and keep us posted on how you do,

GayleP

Link to comment
Share on other sites

My son takes it for migraines. He wouldn't stop it for anything. He has lost a little weght, but has not had to take any imitrex since starting. He takes 50 mgs a day. He had some minor side effects at first but they are all gone and his weight is stabilized. He thinks it's the best thing since girls.... morgan

Link to comment
Share on other sites

Guest Mary from OH

Julie-

I take Topamax for my migraines. I'm on 200mg/day, divided dose. My best advice is GO SLOW!!!!!!!!!!!!!!

It will make you tired, DUMB and your hands and feet will tingle. Pop will lose it's taste. Some of the side effects will go away or become less severe. Most migraneurs affectionately call it "dopamax". Weight loss is common. Unfortunately, I didn't experience that one!

I had to go up in VERY small increments. I could not tolerate going up as quickly as my dr wanted me too. I was VERY sensitive to it. I have never heard of it being prescribed for pain.

How much are they wanting you to take?

Also, DO NOT go off of it "cold turkey" if you start taking it. You MUST taper off gradually or you can go into seizures.

Let me know if you have questions. Despite my "warnings" I LOVE topamax!! It helps my migraines, in both frequency and intensity. They're not gone, but much improved!!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...